Hail, Fulton
- When
- March 14, 3:36 PM EST to 3:37 PM EST
- Where
- Fulton County, 2.68 mi WNW of Lytton
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.660, -84.000
Penny size hail was reported on the Ohio Turnpike.
Thunderstorms were embedded in an area of rain. A few storms produced hail with one storm in Fulton county producing penny size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IWX wrote it up.
Thunderstorms were embedded in an area of rain. A few storms produced hail with one storm in Fulton county producing penny size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Mar 14, 5:21 AM EST, 10 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 621 AM EDT WED MAR 14 2007 .AVIATION... LL MSTR CONTS TO OVERSPREAD THE AREA THIS MORNING W/NRN EDGE OF SC CLOUD DECK NOW INTO SRN MI. BNDRY LYR REMAINS SUFFICIENTLY MIXED TO PRECLUDE ANYTHING BELOW MVFR CIGS. OTHERWISE WK MID LVL SW GENERATING AREA OF LIGHT SHOWERS OVR EC INDIANA ON THE WAY OUT. PRIMARY PROBLEM CONTS TO BE W/LT AFTN/EVE PD IN ASSOCN/W STG CDFNT DROPPING SWD IN FACE OF AMPLIFYING NRN BRANCH ACRS SRN CANADA. 06Z GUIDANCE ACTUALLY A BIT SLOWER W/FNTL PROGRESSION SWD BUT ALL IN ALL TIMING OF MID LVL SW STILL ON TRACK BY EARLY EVENING W/CONVN STILL ANTICIPATED AT KFWA AND CLOSE TO KSBN GIVEN 06Z GUIDANCE. WILL MAKE FEW CHGS AT THIS POINT IN FAVOR OF NEWER 12Z GUIDANCE. && .SHORT TERM... AMPLIFYING NRN BRANCH AIDING SFC CDFNT PUSH SWD THIS MORNING AND ALREADY INTO NW IL/NW LWR MI. TRENDS FM 00Z CYCLE INDICATE SLWR EJECTION OF UPSTREAM MID LVL SW TROUGH AFT 00Z AND FURTHER SWD DISPLACEMENT OF SFC WAVE DVLPMNT...ALL WHICH SUGGEST DELAYING PRECIP ARRIVAL FURTHER. HWVR GIVEN PROXIMITY OF SFC BNDRY AND WHAT SHLD BE SUFFICIENT DESTABILIZATION BY MID AFTN WILL HOLD ONTO LIKELY MENTION SE HALF AS WARM SECTOR NOT ALL THAT DIRTY W/CLDS. OTHERWISE WILL AGAIN GO ABV GUIDANCE TEMPS FOR THIS AFTN GIVEN VRY MILD START. FROPA LT THIS AFTN AND EVENING WILL USHER IN MUCH COLDER AIR...PARTIALLY TAPPING INTO ARCTIC AIRMASS W/TIME OVR CNTRL CANADA AS NRN STREAM AMPLIFIES FURTHER INTO THE LONG TERM PD. INITIAL PUSH NOT ALL THAT COLD BUT CERTAINLY A REALITY CHECK COMPARED TO YDA/S 70S. MID LVL TROUGH AND STG ISENTROPIC LIFT DVLPG OVERTOP COLD DOME WILL YIELD WIDESPREAD RAINFALL THIS EVENING...POSSIBLY HEAVY SOUTH OF A OTTAWA TO LOGANSPORT LINE HWVR LL MSTR TRANSPORT NARROW IN SCOPE W/CORFIDI VECTORS FAIRLY LARGE WHICH SUGGESTS HEAVY RAIN THREAT SHLD REMAIN ISOLD EVEN THOUGH SFC BNDRY DOES BECOME ORIENTED PARALLEL TO UPPER FLW FOR A TIME THIS EVENING. THUS WILL NOT REISSUE ESF. && .LONG TERM... THURSDAY THROUGH TUESDAY...THE COLD FRONT WILL HAVE PUSHED SOUTH OF THE AREA BY THURSDAY MORNING. HAVE LEFT A CHANCE OF SHOWERS THURSDAY...BUT ANY RAINFALL AMOUNTS WILL BE LIGHT AS COLD AND DRY AIR ADVECTION IN THE LOWER LAYERS COMBINE WITH SUBSIDENCE IN THE MID LEVELS. REMOVED THE CHANCE FOR SNOW SHOWERS THURSDAY NIGHT AS SUBSIDENCE AND DRY AIR ADVECTION SHOULD INHIBIT PRECIPITATION. KEPT FRIDAY THROUGH TUESDAY DRY. VERY LIMITED MOISTURE TO WORK WITH AS PREDOMINATE FLOW/TRAJECTORY IS FROM THE NORTH AND NORTHEAST. THE GFS AND ECMWF NEW 00Z RUNS IN REASONABLE AGREEMENT WITH LOW LEVEL THERMAL FIELDS UNTIL ABOUT SUNDAY. AFTER SUNDAY...THE GFS IS COLDER...BRINGING ANOTHER ROUND OF MODIFIED ARCTIC AIR INTO THE REGION WITH AN ASSOCIATED CLIPPER TYPE SYSTEM TRACKING NORTHEAST OF THE AREA. THE NEW 00Z GFS ENSEMBLE SHOWS VERY GOOD AGREEMENT WITH THE LONG WAVE TROF THAT WAS OVER THE GREAT LAKES MOVING WELL TO THE EAST AS A STRONG SHORT WAVE DIGS TOWARD THE WEST NORTH AMERICAN COAST. THE ECMWF HAS TRENDED WARMER OVER THE GREAT LAKES REGION FROM THE 12Z RUN...WITH 850 MB TEMPS 4C TO 6C TUESDAY. BELIEVE THE GFS IS BRINGING TOO MUCH COLD AIR SOUTH EARLY NEXT WEEK WITH THIS PATTERN...SO WENT WITH WARMER TEMPERATURES EARLY NEXT WEEK. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...HOLSTEN LONG TERM...SKIP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 617 AM EDT WED MAR 14 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-151030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 617 AM EDT WED MAR 14 2007 /517 AM CDT WED MAR 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS THE AREAS...ESPECIALLY LATE THIS AFTERNOON AND EARLY TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS COULD PRODUCE LARGE HAIL. THE POTENTIAL FOR LOCALIZED FLOODING WILL ACCOMPANY THE STORMS. RAINFALL WILL ALSO INCREASE THE CHANCES THAT MORE RIVERS MAY FLOOD AND DELAY FLOODED RIVERS FROM RECEDING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. PLEASE CALL IN ANY HAIL SIZE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-151030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 617 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS THE AREA...ESPECIALLY LATE THIS AFTERNOON AND EARLY TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS COULD PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The Detroit radar (KDTX), 124 km away, was scanning. The volume nearest the first event began at 20:37 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported on the Ohio Turnpike.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19018.